Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 23, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 1, 2017, 12:46 PM CST for Coffee County, Grundy County, Tennessee. It was in force for 29 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2017, 12:46 PM CST (18:46 UTC)
- Expired
- Mar 1, 2017, 1:15 PM CST
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coffee County, TN, Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 57 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 12:46 PM CST | TSTM WND DMG | 9 Se Manchester, TN | TREES WERE DOWN ON LONNIE BUSH ROAD NEAR HILLSBORO |
| Mar 1, 12:57 PM CST | HAIL 1.75 | 5 Sw Altamont, TN | HAIL RANGING FROM 1.5 INCHES UP TO NEARLY 2 INCHES IN DIAMETER REPORTED ON PELHAM MOUNTAIN. NUMEROUS HOMES DAMAGED BY HAIL. |
| Mar 1, 1:03 PM CST | HAIL 1.25 | 2 N Coalmont, TN | |
| Mar 1, 1:04 PM CST | HAIL 1 | Coalmont, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.1
The text
As transmitted.
507
WUUS54 KOHX 011846
SVROHX
TNC031-061-011915-
/O.NEW.KOHX.SV.W.0023.170301T1846Z-170301T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1246 PM CST WED MAR 1 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Coffee County in Middle Tennessee...
Grundy County in Middle Tennessee...
* Until 115 PM CST
* At 1246 PM CST, a severe thunderstorm was located 10 miles
southeast of Manchester, moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Manchester, Gruetli-Laager, Altamont, Coalmont, Palmer, Beersheba
Springs, Hillsboro, Pelham and Woods Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3529 8592 3529 8593 3531 8594 3530 8596
3532 8598 3531 8600 3534 8603 3545 8606
3553 8568 3553 8561 3549 8554 3543 8554
3542 8551 3541 8551 3540 8549 3536 8551
3533 8555 3528 8591
TIME...MOT...LOC 1846Z 254DEG 50KT 3537 8595
HAIL...1.00IN
WIND...60MPH
$$
102 follow-up statements
292
WWUS54 KOHX 011858
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1258 PM CST WED MAR 1 2017
TNC031-061-011915-
/O.CON.KOHX.SV.W.0023.000000T0000Z-170301T1915Z/
Coffee TN-Grundy TN-
1258 PM CST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CST
FOR SOUTHEASTERN COFFEE AND GRUNDY COUNTIES...
At 1258 PM CST, a severe thunderstorm was located near
Gruetli-Laager, or 19 miles east of Manchester, moving east at 55
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Gruetli-Laager, Altamont, Coalmont, Palmer, Beersheba Springs, Pelham
and Woods Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3529 8592 3529 8593 3531 8594 3530 8596
3532 8598 3531 8600 3537 8603 3542 8593
3549 8584 3553 8568 3553 8561 3549 8554
3543 8554 3542 8551 3541 8551 3540 8549
3536 8551 3533 8555 3528 8591
TIME...MOT...LOC 1858Z 258DEG 49KT 3540 8575
HAIL...1.50IN
WIND...60MPH
$$
10160
WWUS54 KOHX 011912
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
112 PM CST WED MAR 1 2017
TNC031-061-011922-
/O.EXP.KOHX.SV.W.0023.000000T0000Z-170301T1915Z/
Coffee TN-Grundy TN-
112 PM CST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COFFEE AND GRUNDY
COUNTIES WILL EXPIRE AT 115 PM CST...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore the warning will be
allowed to expire.
LAT...LON 3529 8592 3529 8593 3531 8594 3530 8596
3532 8598 3531 8600 3537 8603 3542 8593
3549 8584 3553 8568 3553 8561 3549 8554
3543 8554 3542 8551 3541 8551 3540 8549
3536 8551 3533 8555 3528 8591
TIME...MOT...LOC 1912Z 254DEG 50KT 3545 8554
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 11:04 AM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Mar 1, 11:04 AM CST, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1104 AM CST Wed Mar 1 2017 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Have updated the suite of forecast products to remove Houston, Stewart, and Montgomery Counties from tornado watch number 53. && .AVIATION... 18Z TAF DISCUSSION. BNA/CKV/CSV...Cold front has entered Middle Tennessee as a line of storms continues out ahead of the surface front. At this time, the terminal that will be most impacted is CSV, where the line of convection is just now aligned. Elsewhere, look for clouds to scatter out during the next few hours with winds diminishing after 00Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........08
Hazardous weather outlook, Mar 1, 7:55 AM CST, 4 hours 51 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 755 AM CST Wed Mar 1 2017 TNZ007>011-024>034-056>066-075-077>080-093>095-021400- Robertson-Sumner-Macon-Clay-Pickett-Humphreys-Dickson-Cheatham- Davidson-Wilson-Trousdale-Smith-Jackson-Putnam-Overton-Fentress- Perry-Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon- De Kalb-White-Cumberland-Bedford-Coffee-Warren-Grundy-Van Buren- Wayne-Lawrence-Giles- 755 AM CST Wed Mar 1 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A line of showers and thunderstorms, of which some of the thunderstorms within and possible just ahead of this line could reach strong to severe thresholds, will move across Middle Tennessee this morning through the early afternoon hours. With any strong to severe thunderstorms that do occur, damaging winds will be the main concern, although large hail, the formation of a few tornadoes, and brief heavy rainfall from the stronger showers and thunderstorms resulting in localized minor flooding could also occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will continue to be needed through the morning hours today. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 mph (Measured) Structural Damage Trees or Power Lines Down TNZ005-006-023-021400- Stewart-Montgomery-Houston- 755 AM CST Wed Mar 1 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. 31
In the hours before
Special weather statement, Mar 1, 10:59 AM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Nashville TN
1059 AM CST WED MAR 1 2017
TNZ060-061-075-094-095-011745-
Lawrence TN-Bedford TN-Maury TN-Giles TN-Marshall TN-
1059 AM CST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...SOUTHEASTERN MAURY...
NORTHEASTERN LAWRENCE...NORTHERN GILES AND SOUTHWESTERN BEDFORD
COUNTIES UNTIL 1145 AM CST...
At 1059 AM CST, Doppler radar was tracking a strong thunderstorm near
Summertown, or 8 miles northeast of Lawrenceburg, moving east at 65
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lewisburg, Lawrenceburg, Pulaski, Summertown, Cornersville, Ethridge,
Lynnville, Belfast, Culleoka and Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3544 8737 3554 8657 3537 8658 3536 8660
3533 8660 3531 8668 3525 8675 3526 8683
3522 8683 3521 8737
TIME...MOT...LOC 1659Z 267DEG 55KT 3536 8726
10Local storm report, Mar 1, 11:24 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1124 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 AM TSTM WND DMG OLD HICKORY 36.26N 86.65W
03/01/2017 DAVIDSON TN TWITTER
ROOF DAMAGE/GAS LEAK AT DUPONT MIDDLE TENNESSEE
&&
EVENT NUMBER OHX1700114
ROSESpecial weather statement, Mar 1, 11:43 AM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
1143 AM CST WED MAR 1 2017
TNZ075-077-011830-
Coffee TN-Bedford TN-
1143 AM CST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND BEDFORD COUNTIES UNTIL
1230 PM CST...
At 1142 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Shelbyville, moving east at 55 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Shelbyville, Manchester, Tullahoma, Wartrace, Normandy, Hillsboro,
Raus, Summitville, Arnold AFB and Woods Reservoir.
LAT...LON 3531 8600 3534 8603 3536 8615 3534 8620
3535 8623 3534 8626 3536 8625 3537 8628
3538 8625 3539 8628 3541 8625 3541 8626
3535 8637 3536 8660 3538 8662 3554 8666
3561 8597 3531 8596
TIME...MOT...LOC 1742Z 269DEG 49KT 3545 8656
10Special weather statement, Mar 1, 12:18 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
1218 PM CST WED MAR 1 2017
TNZ066-011845-
Cumberland TN-
1218 PM CST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CUMBERLAND COUNTY UNTIL
1245 PM CST...
At 1217 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles west of Rockwood, moving east at 55 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Crab Orchard, Indian Rock Lake and Lake Tansi.
LAT...LON 3583 8477 3582 8480 3576 8492 3577 8493
3575 8503 3577 8504 3576 8507 3577 8510
3577 8525 3579 8525 3579 8527 3598 8471
3591 8468
TIME...MOT...LOC 1817Z 249DEG 48KT 3584 8483
WhiteheadLocal storm report, Mar 1, 12:38 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1238 PM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM HAIL LORETTO 35.08N 87.44W
03/01/2017 E1.00 INCH LAWRENCE TN TWITTER
RECEIVED A REPORT OF QUARTER SIZE HAIL IN LORETTO. TIME
WAS RADAR ESTIMATED.
&&
EVENT NUMBER OHX1700115
MR3Special weather statement, Mar 1, 12:42 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
1242 PM CST WED MAR 1 2017
TNZ077>079-011915-
Coffee TN-Grundy TN-Warren TN-
1242 PM CST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE...
SOUTHEASTERN WARREN AND GRUNDY COUNTIES UNTIL 115 PM CST...
At 1242 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Manchester, moving east at 60 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Manchester, Gruetli-Laager, Altamont, Coalmont, Palmer, Beersheba
Springs, Hillsboro, Pelham, Arnold AFB and Woods Reservoir.
LAT...LON 3531 8596 3530 8596 3532 8598 3531 8600
3534 8602 3534 8603 3535 8608 3545 8611
3559 8558 3553 8556 3553 8561 3549 8554
3543 8554 3542 8551 3541 8551 3540 8549
3536 8551 3534 8553 3529 8592
TIME...MOT...LOC 1842Z 254DEG 50KT 3538 8599
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 11:02 PM CST | Tornado Warning | OHX | Stewart | 23 min |
| Mar 1, 5:27 AM CST | Special Weather Statement | OHX | Hickman, Houston, Humphreys, Montgomery, Stewart | 48 min |
| Mar 1, 5:54 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys, Montgomery, Perry and 1 more | 36 min |
| Mar 1, 6:04 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 41 min |
| Mar 1, 6:24 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 3 more | 36 min |
| Mar 1, 6:26 AM CST | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 34 min |
| Mar 1, 6:55 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Rutherford, Sumner, Trousdale, Williamson and 1 more | 35 min |
| Mar 1, 7:03 AM CST | Tornado Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 27 min |
| Mar 1, 7:26 AM CST | Severe Thunderstorm Warning | OHX | Cannon, Clay, DeKalb, Jackson, Macon, Rutherford and 4 more | 34 min |
| Mar 1, 7:28 AM CST | Tornado Warning | OHX | Smith, Wilson | 32 min |
| Mar 1, 7:49 AM CST | Tornado Warning | OHX | Clay, Macon | 26 min |
| Mar 1, 7:52 AM CST | Tornado Warning | OHX | DeKalb, Putnam, Smith | 23 min |
| Mar 1, 7:58 AM CST | Severe Thunderstorm Warning | OHX | Cannon, Clay, DeKalb, Jackson, Macon, Overton and 5 more | 32 min |
| Mar 1, 8:12 AM CST | Tornado Warning | OHX | Jackson, Overton, Putnam | 33 min |
| Mar 1, 8:17 AM CST | Special Weather Statement | OHX | Lewis | 28 min |
| Mar 1, 8:20 AM CST | Severe Thunderstorm Warning | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Overton and 3 more | 25 min |
| Mar 1, 8:43 AM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, White | 36 min |
| Mar 1, 8:45 AM CST | Special Weather Statement | OHX | Lewis | 45 min |
| Mar 1, 9:42 AM CST | Special Weather Statement | OHX | Hickman, Lewis | 33 min |
| Mar 1, 9:46 AM CST | Special Weather Statement | OHX | Cannon, Rutherford | 44 min |
| Mar 1, 9:57 AM CST | Areal Flood Advisory | OHX | Lewis, Perry, Wayne | 2 hr |
| Mar 1, 10:18 AM CST | Special Weather Statement | OHX | Cannon, White | 42 min |
| Mar 1, 10:18 AM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 42 min |
| Mar 1, 10:22 AM CST | Special Weather Statement | OHX | Marshall | 38 min |
| Mar 1, 10:35 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 25 min |
| Mar 1, 10:59 AM CST | Special Weather Statement | OHX | Marshall | 46 min |
| Mar 1, 11:03 AM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 27 min |
| Mar 1, 11:27 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Wayne | 48 min |
| Mar 1, 11:43 AM CST | Special Weather Statement | OHX | Bedford, Coffee | 47 min |
| Mar 1, 12:13 PM CST | Severe Thunderstorm Warning | OHX | Giles | 21 min |
| Mar 1, 12:18 PM CST | Special Weather Statement | OHX | Cumberland | 27 min |
| Mar 1, 12:42 PM CST | Special Weather Statement | OHX | Grundy | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.